Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 12, 2017Gordon County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 12, 2017, 6:39 PM EDT for Gordon County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2017, 6:39 PM EDT (22:39 UTC)
Expired
Jun 12, 2017, 7:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS82 KFFC 122239
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON JUN 12 2017
 
GAZ012-122315-
Gordon GA-
639 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON COUNTY UNTIL 715
PM EDT...

At 639 PM EDT...a strong thunderstorm was near Calhoun...moving
northwest at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent 
           cloud to ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Calhoun, Sugar Valley and Oostanaula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3459 8497 3440 8487 3439 8488 3440 8495
      3438 8496 3438 8497 3440 8497 3439 8498
      3446 8509 3452 8509
TIME...MOT...LOC 2239Z 145DEG 10KT 3444 8496 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:31 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 12, 3:31 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
331 PM EDT Mon Jun 12 2017

.SHORT TERM /Tonight through Tuesday Night/...

A deep moist southerly flow continues over the area today
as a weak short wave drifts around the northern Gulf.
The eastern sections of the forecast area remained a bit drier as
high pressure extended westward from the Carolinas. This pattern is
expected to change little through the short term. The most likely
areas of convection remain the western and central zones and
capes and lifted index values generally show this trend. Expect the
thunderstorms to diminish after sunset and have included no pops
after 06z...however would not be surprised to see a few showers
last all night.

Forecast high temperatures are running near to slightly below
normal for Tuesday. Forecast low temperatures are running
slightly above normal due to clouds and moist air mass.

41

.LONG TERM /Wednesday through Monday/...

Still not seeing any significant changes to make to the previous
trends of a warm and relatively wet forecast through the extended
forecast period. Weak upper troughing and a weak but persistent
surface boundary across the forecast area will result in best
coverage of diurnally oriented convection over the forecast area
during the latter half of the work week and into the weekend.
Although mid-level lapse rates and instability are moderate through
this time frame, lack of any strong forcing and shear points to only
a handful of strong to maybe a few isolated, marginally severe,
storms each afternoon/evening. Temperatures will continue at or a
bit above seasonal normals through the period.

Please see the previous Long Term Forecast Discussion below.

20

Previous LONG TERM Forecast Discussion /Tuesday Night through
Sunday/...

Typical summer pattern expected through the extended period. As
we begin on Tuesday night...will see a weak...yet somewhat messy
ridge pattern across the eastern 2/3rds of the country as a closed
low emerges out of the northern Rockies into the Northern Plains and
carries on a negative tilt. Associated sfc reflection will move
north from North Dakota into southern Canada...taking with it any
hope for a change in airmass across our neck of the woods.

As we go into Wednesday...plentiful moisture will be place
underneath a decaying mid level ridge. Although Bermuda sfc ridging
will still be in place...a trough stemming from a cyclone across far
eastern Canada will extend all the way down the Eastern Seaboard
into Georgia. Although models show somewhat lower PW values and
QPF in the vicinity of this boundary...still think this feature
will help focus POPs by afternoon. Think large majority of the
activity will be diurnally driven.

As the Canadian cyclone continue its eastward trek...trough feature
looks to still linger as a weak sfc low develops over the Carolina
Piedmont. This Piedmont trough will likely persist through most of
Friday and with the de-amplification of the mid level
ridge...think thunderstorm coverage will be highest these days.

Pattern looks to transition to weakly cyclonic late Friday into
the weekend. Numerous shortwave troughs migrating through this
flow will spark thunderstorm activity all the way through the
remainder of the extended...especially in the afternoon with the
humid airmass remaining stagnant.

Kovacik

&&

AVIATION...
18Z Update...
Variable ceilings should continue due to showers and thunderstorms
but should average around bkn030-040. Thunderstorms should affect
all taf sites but KAHN appears to have the lowest chance for now.
Expect convection to diminish some after sunset. Surface winds
SSE less than 10 kts and light and variable overnight.

//ATL Confidence...18Z Update...
Medium confidence for on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  69  90 /  20  40  10  40
Atlanta         72  86  70  88 /  30  40  20  40
Blairsville     64  82  64  84 /  30  50  20  50
Cartersville    69  87  69  89 /  30  40  20  50
Columbus        73  88  71  90 /  40  50  20  50
Gainesville     69  85  69  87 /  30  40  20  40
Macon           71  89  69  90 /  20  40  10  40
Rome            70  87  69  88 /  30  50  30  50
Peachtree City  68  87  67  88 /  30  40  20  40
Vidalia         72  88  71  89 /  20  50  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Jun 12, 12:00 PM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1200 PM EDT Mon Jun 12 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Mon Jun 12 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. A few of the storms could become
strong with the primary threats being gusty winds, frequent
lightning and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered thunderstorms will be possible across the entire area
Tuesday through Sunday, mainly during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 12, 1:29 PM EDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT MON JUN 12 2017

GAZ089-090-121745-
Chattahoochee GA-Muscogee GA-
129 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE AND
SOUTHERN MUSCOGEE COUNTIES UNTIL 145 PM EDT...

At 128 PM EDT...a strong thunderstorm was over Sand Hill, or 8 miles
northwest of Cusseta...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Benning/lawson Army Air Fld, Saint Marys Hills, Sand Hill,
Custer Road Terrace, Battle Park, Vista Terrace, Benning Hills,
Benning Park and Carter Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3235 8500 3238 8497 3239 8499 3239 8497
      3241 8498 3242 8496 3244 8497 3249 8492
      3242 8472 3225 8489 3225 8490 3226 8489
      3230 8494 3233 8501
TIME...MOT...LOC 1728Z 028DEG 7KT 3238 8489

WIND...40MPH
Special weather statement, Jun 12, 1:45 PM EDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT MON JUN 12 2017

GAZ078-079-089-090-121815-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
145 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS...SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 215 PM
EDT...

At 145 PM EDT...a strong thunderstorm was over North Fort Benning, or
9 miles north of Cusseta...moving southwest at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           ...small hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
North Fort Benning, Upatoi, Fort Benning/lawson Army Air Fld, Saint
Marys Hills, Sand Hill, Battle Park, Vista Terrace, Jamestown/south
Fort Benning, Box Springs, Midland, Custer Road Terrace, Eelbeck/West
Fort Benning, Benning Hills, Benning Park and Carter Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3225 8492 3226 8489 3230 8494 3233 8501
      3235 8500 3238 8497 3239 8499 3239 8497
      3241 8498 3242 8496 3243 8497 3265 8474
      3260 8458 3223 8486 3223 8490
TIME...MOT...LOC 1745Z 029DEG 19KT 3245 8477

WIND...40MPH
Special weather statement, Jun 12, 3:01 PM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT MON JUN 12 2017

GAZ053-067-121930-
Coweta GA-Meriwether GA-
301 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA AND NORTHERN
MERIWETHER COUNTIES UNTIL 330 PM EDT...

At 300 PM EDT...a strong thunderstorm was near Haralson, or 13 miles
southeast of Newnan...moving north at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Senoia, Sharpsburg, Turin and Haralson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3335 8466 3335 8457 3334 8456 3334 8455
      3333 8453 3332 8452 3319 8459 3320 8468
TIME...MOT...LOC 1900Z 172DEG 6KT 3327 8461

WIND...40MPH
Special weather statement, Jun 12, 4:26 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 PM EDT MON JUN 12 2017

GAZ041-042-122100-
Haralson GA-Carroll GA-
426 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARALSON AND CARROLL
COUNTIES UNTIL 500 PM EDT...

At 425 PM EDT...a strong thunderstorm was over Bremen, or 7 miles
north of Carrollton...moving northwest at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Carrollton, Bremen, Temple, Mount Zion, Waco, Abilene and Bowdon
Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3367 8498 3360 8507 3367 8526 3381 8513
TIME...MOT...LOC 2025Z 117DEG 8KT 3369 8511

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 12, 5:17 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT MON JUN 12 2017

GAZ031-032-122145-
Cobb GA-Paulding GA-
517 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
NORTHEASTERN PAULDING COUNTIES UNTIL 545 PM EDT...

At 516 PM EDT...a strong thunderstorm was over Due West, or 7 miles
west of Marietta...moving west at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Minor flooding may occur.

Some locations in the path of this storm include
Dallas, Kennesaw, Acworth, Hiram, Cross Roads, Due West, Lost
Mountain Park and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3402 8460 3390 8464 3390 8484 3408 8478
TIME...MOT...LOC 2116Z 101DEG 8KT 3397 8468

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 12, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON JUN 12 2017

GAZ012-122315-
Gordon GA-
639 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON COUNTY UNTIL 715
PM EDT...

At 639 PM EDT...a strong thunderstorm was near Calhoun...moving
northwest at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Calhoun, Sugar Valley and Oostanaula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3459 8497 3440 8487 3439 8488 3440 8495
      3438 8496 3438 8497 3440 8497 3439 8498
      3446 8509 3452 8509
TIME...MOT...LOC 2239Z 145DEG 10KT 3444 8496

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:35 PM EDTSpecial Weather StatementFFCMuscogee25 min
Jun 12, 12:50 PM EDTSpecial Weather StatementFFCFayette25 min
Jun 12, 12:59 PM EDTSpecial Weather StatementFFCChattahoochee31 min
Jun 12, 1:16 PM EDTSpecial Weather StatementFFCMuscogee29 min
Jun 12, 1:29 PM EDTSpecial Weather StatementFFCChattahoochee16 min
Jun 12, 1:45 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee30 min
Jun 12, 3:01 PM EDTSpecial Weather StatementFFCCoweta29 min
Jun 12, 4:26 PM EDTSpecial Weather StatementFFCHaralson34 min
Jun 12, 5:17 PM EDTSpecial Weather StatementFFCCobb28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.